# SDR CALA9601557

- Difficulty date: November 4, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N478AC
- Make and model: Doug DC-9-82
- Aircraft serial: 48063
- System (JASC): 4990 · APU Oil System
- Part: Apu
- Part number: 3812761M
- Condition: Leaking Oil
- Location: Aft Fuselage
- Part time: 18,434 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE WAS REPORTED IN THE AFT AND FORWARD SECTION OF CABIN DURING INITIAL CLIMB OUT OF IAH. THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE APU INLET AND BLEED OIL SOAKED.  THE APU WAS REMOVED AND REPLACED.  THE APU INLET BOX WAS ALSO DISASSEMBLED AND CLEANED.  THE APU INLET DOOR ACTUATOR WAS ALSO REPLACED.   A BURN OUT PROCEDURE WAS PERFORMED IAW MM 21-20-02.  BOTH WATER SEPARATOR SOCKS WERE REPLACED.  BOTH ENGINES AND THE APU WERE RUN WITH LEFT AND RIGHT PACKS OPERATING AND NO SMOKE WAS PRODUCED.  PART TOTAL CYCLES, 10,443.
